• Welcome! It’s great to see you.

    If you'd like to talk with people who know what it's like

    Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life.

Sleep and Lithium

F

fer1

Well-known member
Joined
Nov 14, 2020
Messages
53
Location
Ireland
Hi there.
I would love some advice. I am on Lithium and Mirtazipine / Remeron.
I am sleeping well on these meds but absolutely hate Lithium as it robs me of passion and libido. However, I am afraid to remove it IF it is the factor in helping me sleep.
Does anyone feel it is helpful for sleep?
Or perhaps it is the Remeron which is helping me.
Would love some opinions / advice as I'm not due to see my doc for another month and I'm tempted to consider stopping Lithium. Not Bi Polar by the way.
 
Tawny

Tawny

Well-known member
Forum Guide
Joined
Nov 10, 2019
Messages
5,335
Location
England
Remeron made me sleep but i think lithium did too. I would guess, as someone who has taken both, that it is the remeron that is robbing you of your passion and libido.

I have taken Lithium also and slept very well.

Remeron was the one that made me gain weight and sleep too much, be tired in the day. What does are you taking?

How much Lithium are you taking too? Lithium has a good antidepressant effect too, i have been told. I have very bad depressions and it helped me so much.
 
F

fer1

Well-known member
Joined
Nov 14, 2020
Messages
53
Location
Ireland
I am taking 30mg of Remeron and 1000 of Lithium. I was hoping you were going to say that Lithium does nothing for sleep. I really want to lose it. My hunch is that Lithium is the problem but I have no real way of finding out. I feel my psych will be reluctant to remove one as I had a very serious depression
 
N

Nate

Well-known member
Joined
Oct 20, 2019
Messages
174
Location
Augusta, Maine
I am taking 30mg of Remeron and 1000 of Lithium. I was hoping you were going to say that Lithium does nothing for sleep. I really want to lose it. My hunch is that Lithium is the problem but I have no real way of finding out. I feel my psych will be reluctant to remove one as I had a very serious depression
I think that it's probably the remeron that's making you sleep. I take lithium every night, I take clozapine with it. The clozapine makes me feel sleepy. I could be wrong but I know that remeron is used for sleep.
 
F

fer1

Well-known member
Joined
Nov 14, 2020
Messages
53
Location
Ireland
Thank you. i hope it is the Remeron. I really feel the lithium makes me so incredibly flat. do you feel like that with Lithium?
I have heard about Clozapine - good for sleep i believe.
 
N

Nate

Well-known member
Joined
Oct 20, 2019
Messages
174
Location
Augusta, Maine
Thank you. i hope it is the Remeron. I really feel the lithium makes me so incredibly flat. do you feel like that with Lithium?
I have heard about Clozapine - good for sleep i believe.
I have problems with emotional flatness as well, could be the lithium. I know that the lithium has helped me with my depression no more suicidel thoughts. Clozapine can also cause emotional flatness, apathy.
 
F

fer1

Well-known member
Joined
Nov 14, 2020
Messages
53
Location
Ireland
yes makes sense , Lithium is having a similar effect for me - lack of libido and I lack the enthusiasm I once had. had a suicide attempt and i was put on it. I am very dubious about its effectiveness for me. Even though Im not bipolar I know it can be of benefit in unipolar. but i feel very flat and not as happy - go - lucky as I used to be. Cant wait to get off it.
 

Similar threads

Top